Alert archive / Florida / Small Craft Advisories in 2009

Small Craft Advisory 33, NWS Tallahassee, FL

December 1, 2009

NWS Tallahassee, FL issued this small craft advisory at Dec 1, 2009, 4:17 AM EST. It took effect at Dec 2, 2009, 4:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2009, 4:17 AM EST (09:17 UTC)
In effect from
Dec 2, 2009, 4:00 PM EST
Expired
Dec 3, 2009, 4:00 PM EST
In force
24 hr
Issued by
NWS Tallahassee, FL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 1, 3:35 AM EST, 42 minutes earlier.

Area forecast discussion, Dec 1, 3:35 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 AM EST TUE DEC 1 2009

...CONFIDENCE INCREASING IN A SIGNIFICANT WEATHER EVENT STARTING
TONIGHT AND CONTINUING THROUGH WEDNESDAY...

.SYNOPSIS...04 UTC SURFACE ANALYSIS SHOWS A COLD FRONT MOVING
THROUGH THE EASTERN PORTION OF OUR REGION WITH A 1021 MB HIGH
CENTERED ACROSS CENTRAL ARKANSAS. AN AREA OF LOW PRESSURE (1012 MB)
WAS ANALYZED ON THE TAIL END OF THE FRONTAL BOUNDARY ABOUT 40 MILES
EAST OF BROWNSVILLE. SINCE ANALYSIS TIME...SURFACE DATA THROUGH 08
UTC SHOWS THAT PRESSURES ARE FALLING IN THE AREA OF BUOY
42002...THUS IT LOOKS AS THOUGH THE SURFACE LOW IS CONTINUING TO
DEVELOP AND IS TAKING SHAPE ACROSS THE FAR WESTERN GULF.

UPPER AIR DATA FROM 00 UTC AND VAPOR IMAGERY SHOW A LARGE UPPER LOW
MOVING THROUGH THE WESTERN RIO GRANDE VALLEY. A STRONG UPPER TROF IS
ALSO MOVING THROUGH THE NORTHERN ROCKIES AND IS BEGINNING TO PROVIDE
THE PUSH TO DRIVE THE UPPER LOW INTO THE MID SOUTH. AS THIS UPPER
LOW MOVES FURTHER EAST...FURTHER DEEPENING OF THE SURFACE LOW IS
EXPECTED.

&&

.SHORT TERM (TODAY THROUGH THURSDAY).
MUCH HAS ALREADY BEEN SAID IN PREVIOUS DISCUSSIONS ABOUT THE
EVOLUTION OF THIS SYSTEM. IN SHORT...THIS COULD POTENTIALLY BE QUITE
A SIGNIFICANT EVENT FOR OUR REGION ON A NUMBER OF FRONTS. THE MODELS
STILL HAVE SUBTLE DIFFERENCES...BUT THESE DIFFERENCES ARE MUCH LESS
THAN JUST 24 HOURS AGO. MOREOVER...THE MODELS HAVE BEEN TRENDING IN
ONE UNFORTUNATE DIRECTION...A MORE UNSTABLE DIRECTION...WHICH LEADS
TO INCREASING CONFIDENCE THAT A SEVERE WEATHER EVENT WILL IMPACT OUR
REGION STARTING TONIGHT AND CONTINUING INTO WEDNESDAY. CONFIDENCE IS
HIGH IN THE OTHER HAZARDS...LIKE COASTAL FLOODING STARTING WEDNESDAY
MORNING.

FOR THIS FORECAST...RELIED A LITTLE HEAVIER ON THE 01/00Z NAM
SOLUTION THAN PREVIOUS PACKAGES. THE GFS SEEMS TO HAVE SPED UP A BIT
AND THIS IS SOMEWHAT SUPPORTED BY THE 01/00Z EURO...BUT THE NAM IS
NOT A BAD COMPROMISE GIVEN THAT THE 30/12Z EURO WAS ACTUALLY 6 TO 12
HOURS SLOWER THAN ITS CURRENT RUN. THE TRACK OF THE SURFACE LOW IS
IN DECENT AGREEMENT. AT 36 HOURS THE MODELS ARE ONLY SEPARATED BY
ABOUT 60 MILES. THE GFS SOLUTION...WHICH IS STILL THE STRONGER OF
THE 3...FAVORS QUITE A ROBUST HEAVY RAIN THREAT ACROSS THE WESTERN
HALF OF OUR REGION TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. ALL
THREE MODELS SHOW A WELL DEFINED SQUALL LINE RACING ACROSS THE
FORECAST AREA WEDNESDAY.

TODAY...VERY LITTLE SENSIBLE WEATHER THROUGH 18Z. HIGH CLOUDS FROM
THE DEVELOPING AREA OF LOW PRESSURE IN THE WESTERN GULF WILL BEGIN
TO SPREAD OVER THE REGION. THIS WILL HOLD TEMPERATURES BACK A FEW
DEGREES FROM THE WARM VALUES ON MONDAY. WITH THE LOW BEGINNING TO
MOVE NORTHEASTWARD...THE STALLED FRONTAL BOUNDARY WILL BEGIN TO LIFT
NORTHWARD...BUT SHOULD REMAIN OFFSHORE THROUGH 00 UTC. THE SPEED OF
THE GFS WITH THIS RETURN FLOW HAS LARGELY BEEN DISCOUNTED. THE BEST
FORCED ASCENT LOOKS TO OCCUR AFTER 00Z...THUS RAIN CHANCES FOR
TUESDAY ARE CONFINED TO THE COASTAL WATERS AND AREAS ALONG THE COAST
IN THE FLORIDA PANHANDLE.

TONIGHT...AS THE SURFACE LOW TRACKS TOWARD THE LOUISIANA COAST THE
WARM FRONT WILL BEGIN TO LIFT NORTHWARD. THE GFS WOULD PULL THIS
BOUNDARY TO I-10 BY 06Z...WHEREAS THE NAM KEEPS THE FRONT NEAR THE
COAST AT THIS TIME. IT DOES LOOK HOWEVER...THAT THE WARM FRONT WILL
COME ASHORE PRIOR TO SUNRISE...THUS INCREASING THE POTENTIAL FOR
SEVERE WEATHER. AT THIS TIME...SEVERE WEATHER PARAMETERS ARE
EXCEEDING FAVORABLE FOR ORGANIZED STORMS. IN FACT...0-6 KM SHEAR IS
AS HIGH AS 70 KNOTS WITH 0-3 KM SHEAR AT 50 KNOTS. THIS IS EASILY
SUFFICIENT TO MAINTAIN ROTATING UPDRAFTS. WITH THE WARM FRONT LIKELY
TO COME ONSHORE BETWEEN 06-12Z THE POTENTIAL FOR DISCRETE SUPERCELLS
NEAR THE BOUNDARY IS QUITE HIGH GIVEN THE STRONGLY SHEARED
ENVIRONMENT. THIS PORTION OF THE EVENT WILL LIKELY FEATURE THE
HIGHER TORNADO THREAT AND ONLY A MARGINAL DAMAGING WIND EVENT.

BY DAYBREAK ON WEDNESDAY...A SQUALL LINE WILL LIKELY BE FORMING TO
THE WEST OF THE REGION...THOUGH THE THREAT FOR TORNADIC STORMS
SPREADING INLAND WILL INCREASE AS THE WARM FRONT LIKELY WILL BE
MOVING INTO SOUTHEAST ALABAMA BY 12Z.

WEDNESDAY...THE OVERALL KINEMATICS REMAIN EXTREMELY FAVORABLE BEYOND
12 UTC WEDNESDAY. AS WAS DISCUSSED JUST 24 HOURS AGO...THERE WAS
SOME UNCERTAINTY WITH THE AMOUNT OF DESTABILIZATION THAT COULD BE
ATTAINED WITH THIS SYSTEM. THERE IS RATHER GOOD CONSENSUS NOW IN THE
MODELS THAT ENOUGH INSTABILITY WILL ADVECT INLAND TO SUPPORT WHAT
LOOKS TO BE A POTENTIALLY SIGNIFICANT SEVERE WEATHER EVENT. THE
SEVERE WEATHER ON WEDNESDAY WILL LIKELY BE DISCRETE CELLS DEVELOPING
IN THE STRONGLY SHEARED ENVIRONMENT AHEAD OF THE SQUALL LINE
OFFERING MAINLY A TORNADIC THREAT. THEN...AS THE SQUALL LINE MOVES
THROUGH...THE POTENTIAL FOR DESTRUCTIVE WINDS WILL INCREASE...THOUGH
ISOLATED TORNADOES CANNOT BE RULED OUT WITHIN THE SQUALL LINE.
OVERALL TIMING OF THE SQUALL LINE IS FOR THE LINE TO ENTER THE
WESTERN CWA BY 15Z AND SPREAD EASTWARD EXITING TO THE EAST AFTER 00Z
ON THURSDAY.

WITH A VERY MOIST ENVIRONMENT AND WELL ESTABLISHED DYNAMICAL
FORCING...LOCALLY HEAVY RAIN WILL BE MOST LIKELY ACROSS THE WESTERN
PORTION OF THE CWA...CLOSER TO THE TRACK OF THE SURFACE LOW. WHILE
PRECIP TOTALS IN THE NAM AND EURO HAVE TRENDED DOWN
SLIGHTLY...WIDESPREAD 4 TO 6 INCH RAINFALL AMOUNTS WITH ISOLATED
HIGHER TOTALS ARE CERTAINLY POSSIBLE. AS A RESULT...WILL ISSUE A
FLASH FLOOD WATCH FOR THESE AREAS. FURTHER TO THE EAST...RAINFALL
AMOUNTS WILL BE LESS...MAINLY BECAUSE THESE AREAS WILL RECEIVE MOST
OF THE RAINFALL DURING THE EVENT FROM THE FAST MOVING SQUALL LINE.

WEDNESDAY NIGHT/THURSDAY...THE SYSTEM WILL BEGIN TO EXIT TO THE EAST
WITH RAIN ENDING ACROSS THE AREA BY 06Z. DRIER AIR WILL MOVE IN BY
THURSDAY MORNING...THOUGH THE NORTHEASTERLY WINDS AND POTENTIAL WRAP
AROUND CLOUDINESS WILL CREATE A VERY COOL THURSDAY AFTER THE STORM.

NOW FOR COASTAL EFFECTS...VERY LITTLE HAS CHANGED WITH THE THINKING
FOR COASTAL FLOODING OR HIGH SURF WITH THIS SYSTEM. STRONG ONSHORE
WINDS WILL BEGIN ACROSS THE MARINE AREA ON TUESDAY EVENING AND BEGIN
TO CREATE HIGH SURF. AS THESE WINDS TURN FULLY ONSHORE BY 12
WEDNESDAY...A 12 HOUR PERIOD OF NEAR GALE FORCE WINDS WILL KEEP
WATER LEVELS CONSIDERABLY ELEVATED AND PRODUCE A PERIOD OF
INUNDATION AROUND THE TIMES OF HIGH TIDE. WHILE THE BEST SURGE OF
HIGHER WATER APPEARS TO LINE UP WITH THE TIMES OF LOW TIDE WEST OF
GULF COUNTY...IT IS DIRECTLY LINED UP WITH THE TIME OF HIGH TIDE IN
APALACHEE BAY. THUS...MODERATE FLOODING IS POSSIBLE FROM FRANKLIN
COUNTY EASTWARD TO THE SUWANNEE RIVER ENTRANCE. OVERALL SURGE VALUES
STILL LOOK TO PEAK AROUND 4 FEET...THOUGH HIGHER AMOUNTS COULD
INDEED BE POSSIBLE. THUS OVERALL STORM TIDES BETWEEN DOG ISLAND AND
THE SUWANNEE RIVER ENTRANCE COULD REACH AS HIGH AS 7 TO 9 FEET.

LARGE AND DANGEROUS SURF WILL ALSO BEGIN TO AFFECT THE BEACHES OF
WALTON...BAY...GULF AND FRANKLIN COUNTIES LATE TUESDAY NIGHT AND
EARLY WEDNESDAY MORNING. SURF HEIGHTS ARE CURRENTLY PREDICTED TO
PEAK NEAR 12 FEET FROM WALTON COUNTY EASTWARD TO MEXICO BEACH WITH
SLIGHTLY LOWER TOTALS TO THE SOUTHERN END OF THE ST. JOSEPH
PENINSULA. THUS...IN THIS AREA WILL ISSUE A HIGH SURF WARNING. FOR
FRANKLIN COUNTY...LOWER SURF HEIGHTS ARE EXPECTED...THOUGH STILL
HIGH ENOUGH TO CAUSE BEACH EROSION ON ST GEORGE ISLAND. WILL ISSUE A
HIGH SURF ADVISORY FOR THIS AREA.

NEEDLESS TO SAY...NO ONE SHOULD BE ENTERING THE SURF IN THESE
CONDITIONS AS RIP CURRENT RISK WILL BE EXTREME.

EVERYONE IS URGED TO CONTINUE MONITORING THIS DEVELOPING WEATHER
SITUATION OVER THE NEXT 24 TO 48 HOURS AND PAY CLOSE ATTENTION TO
ANY WATCHES OR WARNINGS ISSUED FOR YOUR AREA.

.LONG TERM (THURSDAY NIGHT THROUGH MONDAY).
EXTENDED PORTION OF THE FCST WILL HAVE TO TAKE A BACK SEAT TO ALL OF
THE POTENTIAL HAZARDS IN THE SHORT TERM...GIVEN THE RECENT
DIVERGENCE IN THE SOLUTIONS OF THE GLOBAL MODELS (NAMELY THE GFS AND
ECMWF)...THE EXTENDED PORTION OF THE FCST HAS BECOME MUCH MORE
COMPLEX FOR FRIDAY NIGHT AND SATURDAY. YESTERDAY AT THIS TIME...THE
00 UTC GFS SOLUTION HAD MUCH COLDER AND DRIER AIR BUILDING IN BEHIND
THE FRONT FOR FRIDAY AND SATURDAY...WITH SFC RIDGING MOVING IN
TOWARDS THE REGION ALLOWING A DECENT FREEZE FOR NW PORTIONS OF THE
CWA ON FRI MORNING...AND A LONG DURATION FREEZE TO EVEN A BORDERLINE
HARD FREEZE FOR PORTIONS OF THE INTERIOR ON SATURDAY MORNING...AS
THE RIDGE SETTLED IN RIGHT ON TOP OF THE CWA PROVIDING NEAR IDEAL
RADIATIONAL COOLING. NOW...THE GFS IS DIVING THE COLD SFC RIDGE
ALMOST DUE SOUTHWARD TOWARDS TX WHICH WOULD ONLY GIVE US A GLANCING
BLOW OF COLDER AIR ON FRIDAY MORNING WITH NO FREEZING CONDITIONS FOR
ANY PORTION OF THE CWA...BEFORE A DIGGING SHORTWAVE DEVELOPS ANOTHER
GULF SFC LOW WHICH WOULD RESULT IN A COLD RAIN FOR FRIDAY NIGHT INTO
SATURDAY. THEREFORE...BELIEVE WE HAVE NO CHOICE AT THIS TIME BUT TO
WAIT FOR THE HI-RES 00 UTC RUN OF THE ECMWF TO COME IN BEFORE MAKING
ANY SWEEPING CHANGES TO THE EXTENDED GRIDS WHICH WOULD BE REQUIRED
BY THIS SHIFT IN THE MODELS...AS THE 12 UTC RUN OF THE ECMWF KEEPS
ALL OF THIS MOISTURE AND RAINFALL TO OUR SOUTH OVER THE WEEKEND AS
IT DEVELOPS THE SFC LOW OFF THE SOUTH CAROLINA COAST ON SATURDAY.
INTERESTINGLY ...THIS DOES LEAVE BOTH MODELS WITH SIMILAR POSITIONS
OF THE COLD SFC RIDGE...WHICH WOULD LIKELY NOT POSE ANY POTENTIAL
FOR A FREEZE EVENT UNTIL SUN OR OR MON MORNINGS...AND EVEN THEN
...THE POSITION OF THE HIGH MAY BE LOCATED TO FAR TO OUR NORTH TO
ALLOW FOR SUFFICIENT RADIATIONAL COOLING FOR A WIDESPREAD FREEZE.
(PERHAPS JUST A LIGHT FREEZE OR FROST FOR NW PORTIONS OF THE
REGION). SINCE WE MUST MOVE ALONG WITH OUR FCST AT THIS TIME...WILL
BEGIN THE GRID POPULATION PROCESS VERY SHORTLY...AND WILL MAKE
ADJUSTMENTS BASED ON THE NEW EURO WHEN IT COMES IN. IF IT CONVERGES
TOWARDS THE GFS ...WILL DRAMATICALLY RAMP UP POPS AND LOW TEMPS
...BUT IF IT REMAINS SIMILAR TO ITS 12 UTC RUN...WILL LIKELY USE A
COMPROMISE SOLUTION.

&&

.AVIATION...IT WILL CLEARLY BE ANOTHER INTERESTING TAF PACKAGE
OVERNIGHT TONIGHT...WITH VFR CONDITIONS ALREADY MOVING IN BEHIND THE
WEAK COLD FRONT AT THE NORTHERN TAF SITES OF DHN AND ABY...WHILE
POCKETS OF IFR AND MVFR CIGS ARE LINGERING BEHIND TO THE SOUTH AT
VLD...TLH...AND PFN. HOWEVER...THE 11-3.9 MICRON SATELLITE IMAGERY
(MORE COMMONLY KNOWN AS THE FOG PRODUCT)...AND THE EXPERIMENTAL GOES
IMAGER DATA IS SHOWING A SLOW BUT STEADY PUSH TO THE S AND E OF
THESE LOWER CIGS...SO WE EXPECT PREVAILING VFR CONDITIONS TO RETURN
TO THESE REMAINING TAF SITES AS WELL...BUT TIMING MAY BE A BIT OF A
CONCERN OVERNIGHT. THEREAFTER...DURING THE DAY ON TUESDAY....EXPECT
PREVAILING VFR CONDITIONS AT ALL OF THE TAF LOCATIONS...BUT SCT-BKN
CIRRUS AND EVENTUALLY AC AND AS WILL BE QUICK TO RETURN AS A WARM
FRONT DEVELOPS OUT AHEAD OF OUR NEXT AREA OF LOW PRESSURE WHICH
COULD PROVIDE OUR SEVERE WX AND HEAVY RAINFALL THREAT LATE TUESDAY
NIGHT THROUGH WEDNESDAY...SO ALL EYES WILL BE FOCUSED TO THE SOUTH
AND WEST AT THIS TIME.

&&

.MARINE...A VERY UNSETTLED PERIOD OVER THE MARINE AREA IS ALREADY
UNDERWAY WITH EXERCISE CAUTION CONDITIONS OCCURRING. EXPECT WINDS TO
SLOWLY INCREASE THROUGHOUT THE DAY AND BUILD TO GALE LEVELS IN THE
WESTERN WATERS BY MIDNIGHT AND THEN REACH GALE FORCE IN THE EASTERN
WATERS BY SUNRISE. THESE WINDS WILL CREATE EXTREMELY HIGH
SEAS...WITH THE LOCALLY RUN SWAN GUIDANCE PEAKING AT 22 FEET WELL
OFFSHORE. WILL BACK OFF THESE VALUES A LITTLE...BUT IN ANY EVENT
DANGEROUSLY HIGH SEAS ARE EXPECTED. ONCE THE SURFACE LOW MOVES INTO
THE TENNESSEE VALLEY...THE PRESSURE GRADIENT WILL WEAKEN ENOUGH FOR
WINDS TO DECREASE BELOW GALE FORCE...THOUGH A PERIOD OF SCA
CONDITIONS WILL CONTINUE UNTIL MIDDAY THURSDAY WHEN WINDS AND SEAS
WILL FINALLY DROP BELOW HEADLINE CRITERIA.

&&

.FIRE WEATHER...THERE WILL DEFINITELY BE NO FIRE WX CONCERNS OVER
THE SHORT TERM...AND WITH THE LATEST SHIFT IN THE 00 UTC RUN OF THE
GFS...THERE MAY BE NO CONCERNS ON FRIDAY OR SATURDAY AS WELL IF IN
FACT THIS NEW PROGGED GULF LOW DOES INDEED DEVELOP AND SPREADS A
COLD RAIN INTO THE REGION FOR THE BEGINNING OF THE WEEKEND. THIS
COULD SIGNIFICANTLY DELAY OUR DRYING OUT PROCESS...AND EVEN THEN
...IT MAY BE TOO COOL BEHIND THE FRONT FOR THE LATTER HALF OF THE
WEEKEND AND EARLY NEXT WEEK FOR THE DRY AIR TO MAKE ENOUGH OF A
DIFFERENCE TO DROP RHS TO NEAR 35 PERCENT. WILL BE INTERESTED TO
SEE WHAT THE 00 UTC RUN OF THE ECMWF DOES WITH THIS POTENTIAL
SYSTEM...BUT FIRE WX WILL CLEARLY BE A LOW PRIORITY HAZARD DURING
MUCH OF THIS UPCOMING PERIOD.

&&

.HYDROLOGY...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS TO THE
WEST OF INTERSTATE 75. THE BEST THREAT FOR URBANIZED FLOODING LOOKS
TO BE IN AREAS FROM US-19 IN GEORGIA WESTWARD INTO SOUTHEAST ALABAMA
AND INTO THE FLORIDA PANHANDLE WHERE THE HEAVIEST RAIN IS CURRENTLY
PREDICTED. WITH RAINFALL TOTALS IN THIS AREA POSSIBLY UP TO 8
INCHES...RIVER FLOODING ON THE MAIN RIVERS AND SMALLER CREEKS IS
POSSIBLE IN THE DAYS AHEAD. PLEASE REFER TO THE HYDROLOGIC OUTLOOK
ISSUED BY THIS OFFICE ON MONDAY AFTERNOON FOR MORE DETAILS ON
SPECIFIC RIVER BASINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   66  61  72  50  64 /  10  60 100  40  10
PANAMA CITY   67  63  72  51  62 /  40  90 100  20  10
DOTHAN        60  56  69  47  60 /  20  90 100  10  10
ALBANY        60  57  69  48  63 /  10  90 100  30  10
VALDOSTA      64  60  72  51  65 /  10  60 100  60  10
CROSS CITY    68  62  73  56  68 /  10  40 100  70  10
APALACHICOLA  67  64  73  51  63 /  40  70 100  40  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY EVENING
     FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
     HOUSTON.

GA...FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE WEDNESDAY
     NIGHT FOR THE FOLLOWING ZONES: BAKER...CALHOUN...CLAY...
     COLQUITT...DECATUR...DOUGHERTY...EARLY...GRADY...LEE...
     MILLER...MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...
     TERRELL...THOMAS...WORTH.

FL...FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE WEDNESDAY
     NIGHT FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL
     WALTON...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LEON...LIBERTY...WAKULLA...WASHINGTON.

     HIGH SURF ADVISORY FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY FOR
     THE FOLLOWING ZONES: FRANKLIN.

     HIGH SURF WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
     WEDNESDAY NIGHT FOR THE FOLLOWING ZONES: BAY...COASTAL
     WALTON...GULF.

GM...GALE WARNING FROM 1 AM EST TO 7 PM EST WEDNESDAY FROM DESTIN TO
     APALACHICOLA OUT TO 60 NAUTICAL MILES.

     GALE WARNING FROM 7 AM EST TO 7 PM EST WEDNESDAY FROM
     APALACHICOLA TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL
     MILES.

     SMALL CRAFT ADVISORY FROM 1 PM EST THIS AFTERNOON TO 1 AM EST
     WEDNESDAY MORNING FROM DESTIN TO APALACHICOLA OUT TO 60
     NAUTICAL MILES.

     SMALL CRAFT ADVISORY FROM 7 PM EST TUESDAY TO 7 AM EST
     WEDNESDAY FROM APALACHICOLA TO THE SUWANNEE RIVER ENTRANCE OUT
     TO 60 NAUTICAL MILES.

     SMALL CRAFT ADVISORY FROM 7 PM EST WEDNESDAY TO 1 PM EST
     THURSDAY FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE OUT TO 60
     NAUTICAL MILES.

&&

LONG TERM/AVIATION/FIRE WEATHER...GOULD
REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Nov 30, 8:43 PM EST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
843 PM EST MON NOV 30 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-020145-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
843 PM EST MON NOV 30 2009 /743 PM CST MON NOV 30 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL
MOVE ACROSS THE LOCAL AREA DURING THE REST OF TONIGHT WITH MAINLY
LIGHT SHOWERS SPREADING EAST TO SOUTHEAST. THE RAIN WILL DECREASE
AND THEN FROM WEST TO EAST TOWARDS SUNRISE. EXPECT PREDAWN LOWS TO
RANGE FROM THE LOW 40S ACROSS SE ALABAMA AND SW GEORGIA TO THE MID
50S ACROSS THE SOUTHEAST BIG BEND.

AHEAD OF THE NEXT WEATHER SYSTEM...SEAS WILL INCREASE TO EXERCISE
CAUTION LEVELS BY SUNRISE...ESPECIALLY OVER THE OFFSHORE PANHANDLE
WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A STRONG LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE GULF
OF MEXICO TUESDAY AND TRACK NORTHEAST INTO THE SOUTHEASTERN
STATES BY WEDNESDAY. WHILE THE EXACT STRENGTH AND TRACK OF THE
SYSTEM WILL DETERMINE THE SEVERITY OF THE IMPACT...THERE ARE
MULTIPLE CONCERNS AS THIS SYSTEM APPROACHES THE TRI-STATE AREA. A
SWATH OF VERY HEAVY RAIN IS ANTICIPATED TO ACCOMPANY THIS SYSTEM.
RAINFALL TOTALS THROUGH WEDNESDAY NIGHT COULD REACH 6 OR MORE
INCHES IN SOME AREAS. AT THIS TIME THE LOCATION OF HEAVIEST
RAINFALL IS MOST LIKELY TO FALL ACROSS THE WESTERN HALF OF THE
FORECAST AREA. IN ADDITION VERY STRONG SOUTHERLY WINDS ARE
EXPECTED OVER THE COASTAL WATERS BEGINNING LATE TUESDAY AND
CONTINUING INTO WEDNESDAY. AS A RESULT A GALE WATCH HAS BEEN
ISSUED FOR THIS TIME PERIOD. THESE WINDS WILL CREATE VERY
HAZARDOUS MARINE CONDITIONS...AS WELL AS THE POSSIBILITY OF HIGH
SURF...LIFE THREATENING RIP CURRENTS...BEACH EROSION...AND COASTAL
FLOODING.

THE EXACT TRACK AND STRENGTH OF THE LOW WILL DETERMINE THE EXTENT
OF THE COASTAL FLOODING THREAT. HOWEVER...STORM TIDES OF 4 TO 7 FEET
ARE CERTAINLY POSSIBLE FROM WAKULLA COUNTY EASTWARD DURING THE
TIMES OF HIGH TIDE BOTH WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.
STORM TIDES OF 3 TO 4 FEET WILL BE POSSIBLE FROM FRANKLIN COUNTY
WESTWARD. WHILE STORM TIDES MAY NOT BE AS HIGH ALONG THE PANHANDLE
COASTLINE...LARGE AND BATTERING SURF IS POSSIBLE...WHICH MAY
RESULT IN BEACH EROSION AND WASH OUT VULNERABLE COASTAL ROADWAYS.

AS THE LOW PRESSURE AREA APPROACHES AND THEN MOVES NORTH OF THE
FORECAST AREA ON WEDNESDAY...A MODESTLY UNSTABLE AIR MASS IS
ANTICIPATED TO MOVE INLAND. THIS INSTABILITY WILL COMBINE WITH
STRONG WINDS SHEAR TO PROMOTE THE DEVELOPMENT OF A SQUALL LINE OF
STRONG TO SEVERE THUNDERSTORMS. DAMAGING STRAIGHT LINE
WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL ALL BE POSSIBLE
WITH THIS SCENARIO. THIS SQUALL LINE SHOULD EXIT EAST OF THE
REGION DURING WEDNESDAY NIGHT.

IN THE WAKE OF THIS STORM...HEAVY RAINFALL IS LIKELY ACROSS
ESPECIALLY SE ALA/SW GEORGIA AND THE PANHANDLE BEGINNING LATE
TUESDAY NIGHT. THIS HAS THE POTENTIAL TO GENERATE RAPID LOCAL
RISES ON SMALL CREEKS AND STREAMS AND RAPID RISES ON MAINSTREAM
RIVERS ACROSS THE AREA. BY WEDNESDAY SEVERAL RIVERS MAY EXPERIENCE
RAPID RISES REACHING OR EXCEEDING CRITICAL STAGES. THIS INCLUDES
THE PEA...YELLOW...CHOCTAWATCHEE...CHATTAHOOCHEE AND THE FLINT
RIVERS. A FLOOD WATCH WILL LIKELY BE ISSUED FOR THESE AREAS ON
TUESDAY.

ALL INTERESTS IN THE REGION SHOULD CONTINUE TO MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE REGARDING THIS
POTENTIALLY DANGEROUS SYSTEM.

IN THE WAKE OF THIS SYSTEM ON FRIDAY...A MUCH COOLER AIRMASS WILL
ARRIVE WITH THE POTENTIAL FOR FREEZING TEMPERATURES BY SATURDAY
MORNING ACROSS THE ENTIRE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY BUT WILL BECOME LIKELY
LATE TUESDAY NIGHT AND INTO WEDNESDAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK/MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 4:17 AM ESTGale WarningTAE34 hr
Dec 1, 4:20 AM ESTFlash Flood WatchTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more34 hr
Dec 1, 5:03 AM ESTCoastal Flood WarningTAEBay, Dixie, Franklin, Gulf, Jefferson, Taylor and 2 more47 hr
Dec 1, 5:03 AM ESTHigh Surf WarningTAEBay, Gulf, Walton33 hr
Dec 1, 5:03 AM ESTHigh Surf AdvisoryTAEBay, Franklin, Gulf, Wakulla, Walton50 hr
Dec 1, 3:31 PM ESTRiver Flood WatchTAEHolmes, Washington44 hr
Dec 1, 3:54 PM ESTRiver Flood WatchTAEWalton44 hr
Dec 1, 3:31 PM ESTRiver Flood WatchTAETerrell, Webster44 hr
Dec 1, 3:31 PM ESTRiver Flood WatchTAELee44 hr
Dec 1, 3:31 PM ESTRiver Flood WatchTAELee44 hr
Dec 1, 3:31 PM ESTRiver Flood WatchTAEDale44 hr
Dec 1, 3:31 PM ESTRiver Flood WatchTAEGeneva44 hr
Dec 1, 3:31 PM ESTRiver Flood WatchTAEDale44 hr
Dec 1, 3:31 PM ESTRiver Flood WatchTAECoffee44 hr

Nearby

Small Craft Advisories in Florida, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.